Alert archive / Massachusetts / Small Craft Advisories in 2019
Small Craft Advisory 63, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 28, 2019, 3:07 PM EDT. It took effect at Apr 29, 2019, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 3:07 PM EDT (19:07 UTC)
- In effect from
- Apr 29, 2019, 2:00 AM EDT
- Expired
- Apr 29, 2019, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
982 WHUS71 KBOX 281907 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 307 PM EDT Sun Apr 28 2019 ANZ250-254>256-290315- /O.NEW.KBOX.SC.Y.0063.190429T0600Z-190429T1300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 307 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 2 AM to 9 AM EDT Monday. * WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
3 follow-up statements
923 WHUS71 KBOX 290321 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1121 PM EDT Sun Apr 28 2019 ANZ250-254>256-291130- /O.CON.KBOX.SC.Y.0063.190429T0600Z-190429T1300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1121 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY UNTIL 9 AM EDT MONDAY... * WINDS AND SEAS...Northerly winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
568 WHUS71 KBOX 290729 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 329 AM EDT Mon Apr 29 2019 ANZ250-290830- /O.CAN.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 329 AM EDT Mon Apr 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds and seas have fallen below small craft advisory criteria. $$ ANZ254>256-291300- /O.CON.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 329 AM EDT Mon Apr 29 2019 ...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING... * WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
606 WHUS71 KBOX 291258 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 858 AM EDT Mon Apr 29 2019 ANZ254>256-291400- /O.EXP.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 858 AM EDT Mon Apr 29 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Winds and seas have subsided. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 9:59 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 28, 9:59 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 959 AM EDT Sun Apr 28 2019 .SYNOPSIS... A low pressure system tracks south of New England today bringing a chilly rain to the area this afternoon into early evening. High pressure will bring dry and pleasant weather to the region Monday. However, on and off showers along with below normal temperatures are expected for much of next week. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 955 am update... Approaching shortwave allowing mid level cloudiness to rapidly overspread the region this morning. The associated rain shield will overspread western MA/northern CT between 11 am and 1 pm and across eastern MA/RI between noon and 2 pm, perhaps as late late as 3 pm on the immediate eastern MA coast. Still some uncertainty on how far north the main rain shield makes it. Most of the guidance indicates that the rain should be rather light north of the MA turnpike and especially north of route 2, where it might be rather spotty with dry weather dominating given limited forcing/lack of deeper moisture. The steadiest rain will be south of the MA pike this afternoon and particularly near the south coast, where the best forcing resides. Locations that reach the lower to middle 50s by lunchtime, should drop back into the 40s once the rain arrives. Ptype should be all liquid but a few wet snow flakes are possible along the east slopes of the Berks, but precipitation intensity does not appear to be enough for any accumulations even if that occurs. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight ... Clearing and drying out. Downsloping subsidence building from the N with a parent 1030 high building S. Critical to this forecast is how quickly conditions clear and how fast winds become light, if at all. Crucial towards low temperatures, whether frost / freeze conditions are observed where the growing season is considered active ... N CT, RI, SE and E-coastal MA. Higher confidence radiational cooling over CT, W and central MA. Widespread lows in the 30s with upper 20s for the high elevations. Monday ... What looks to be the pick of the week. Pleasant day, high pressure in control. Mixing up to H85 where temperatures will hover around freezing, considering the late April sun with increasing cloud cover late, winds overall light, turning S, expect temperatures to over- achieve and rise up into the low 60s for a good chunk of interior S New England. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... 230 AM update ... Highlights... * Active pattern with on/off showers Monday night through much of next week, although periods of dry weather mixed in as well * Temperatures cooler than normal this period Synoptic Overview ... Split flow regime continues our active/wet weather pattern with multiple rain chances thru all of next week. During this time the Southeast ridge builds northward into the Mid Atlc region. Meanwhile the northern stream jet remains robust thru the Maritimes. This sets up a boundary just south or very close to New England with multiple waves tracking on this front. Very difficult to time these individual waves especially in the extended. Thus forecast uncertainty remains high regarding exact timing of rain chances. Keep in mind there will also be times of dry weather in between frontal waves, thus not raining the entire time. As for temperatures, more certainty here given frontal boundary remaining south of the area supporting cooler than normal temps across southern New England. Daily Details... Monday night through Friday... 00z NAM...00Z GFS and 00z EC in good agreement on light rain overspreading the region Monday night into Tue AM, then a drying trend developing Tue afternoon as frontal wave exits. Thereafter, both ensembles and deterministic guidance struggle on timing and departure of upstream waves, thus high uncertainty regarding timing rain chances Wed thru Fri here in southern New England. Tho keeping in mind there will be dry stretches of weather too. Temperatures will be cooler than normal with frontal boundary remaining south of New England and Hudson Bay High Pressure noising southeast into New England providing the cool airmass. Next Weekend ... Trends suggest dry weather with northern stream trough moving offshore but likely cooler than normal behind this wave. As a result 12z EC ensembles lower 850 mb temps down to about -3C into southern New England 12z Sunday. This will likely preclude most locations from warming beyond the 50s. Normal high this time of year roughly 60-65. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/ ...High confidence. Today ...Clouds will continue to lower and thicken as generally light rain overspreads the region between 11 am and 3 pm from west to east. Conditions probably remain VFR north of the pike, but brief reductions to MVFR possible. Greater risk for MVFR conditions will be south of the MA turnpike. Tonight ... Becoming VFR / SKC. NW winds initially gusty especially over the waters with potential gusts up to 20 kts. Diminishing towards Monday morning. Monday ... VFR. Winds becoming light, turning S through the day, contending with sea-breezes along E-coastal MA closer to 16z. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Thursday/... Monday Night: Mainly VFR, with local MVFR possible. Chance RA. Tuesday: MVFR/IFR conditions possible. Breezy. Slight chance RA. Tuesday Night: Mainly VFR, with areas MVFR possible. Slight chance RA. Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA. Wednesday Night through Thursday: Mainly MVFR, with areas IFR possible. SHRA likely. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/...High confidence. Low pressure sweeping S of New England today with accompanying widespread rains behind which northerly winds follow, 10 to 15 kts, gusts to 20 kts diminishing into Monday beneath high pressure. Waves may pick up briefly to 5 feet on the outer waters closer to Monday morning, otherwise a downward trend continues. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely. Thursday: Winds less than 25 kt. Seas up to 5 ft. Rain showers likely. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until noon EDT today for ANZ250-254>256. && SYNOPSIS...Nocera/Sipprell NEAR TERM...Frank SHORT TERM...Sipprell LONG TERM...Nocera AVIATION...Frank/Nocera/Sipprell MARINE...Nocera/Sipprell
Hazardous weather outlook, Apr 28, 4:02 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 402 AM EDT Sun Apr 28 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-290815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 402 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-290815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:13 PM EDT | Frost Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth | 16 hr |
Nearby
Small Craft Advisories in Massachusetts, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.